Alert archive / Nebraska / High Wind Warnings in 2024
High Wind Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Apr 5, 2024, 2:05 PM MDT for 16 counties in Nebraska. It took effect at Apr 6, 2024, 11:00 AM MDT. It was in force for 31 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 2024, 2:05 PM MDT (20:05 UTC)
- In effect from
- Apr 6, 2024, 11:00 AM MDT
- Expired
- Apr 7, 2024, 6:00 PM MDT
- In force
- 31 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Boyd County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 11:04 AM MDT | NON-TSTM WND GST 62 | 4 Sse Bartlett, NE | |
| Apr 6, 11:04 AM MDT | NON-TSTM WND GST 62 | 4 Sse Bartlett, NE | |
| Apr 6, 1:46 PM MDT | HAIL 0.25 | Hershey, NE | Numerous spotter reports of pea size hail in Hershey. |
| Apr 6, 1:49 PM MDT | TSTM WND GST 62 | 3 Ene North Platte, NE | |
| Apr 6, 1:49 PM MDT | TSTM WND GST 62 | 3 Ene North Platte, NE | |
| Apr 6, 2:31 PM MDT | TSTM WND GST 59 | 8 Sw Callaway, NE | |
| Apr 6, 2:31 PM MDT | TSTM WND GST 59 | 8 Sw Callaway, NE | |
| Apr 6, 2:40 PM MDT | TSTM WND GST 64 | 8 Sw Callaway, NE | |
| Apr 6, 2:40 PM MDT | TSTM WND GST 64 | 8 Sw Callaway, NE | |
| Apr 6, 3:00 PM MDT | TSTM WND GST 60 | 9 Nne Ringgold, NE | Public report via social media. Estimated 60 mph winds and slushy hail up to dime sized. |
| Apr 6, 3:00 PM MDT | TSTM WND GST 60 | 9 Nne Ringgold, NE | Public report via social media. Estimated 60 mph winds and slushy hail up to dime sized. |
| Apr 6, 3:05 PM MDT | TSTM WND DMG | 4 Sw Ansley, NE | Report via social media with pictures. Damage to roof with shingles lifted up and blown away. |
| Apr 6, 3:05 PM MDT | TSTM WND DMG | 4 Sw Ansley, NE | Report via social media with pictures. Damage to roof with shingles lifted up and blown away. |
| Apr 6, 3:12 PM MDT | TSTM WND GST 61 | 5 S Anselmo, NE | |
| Apr 6, 3:12 PM MDT | TSTM WND GST 61 | 5 S Anselmo, NE | |
| Apr 6, 3:15 PM MDT | TSTM WND DMG | 5 W Merna, NE | Corrects previous tstm wnd dmg report from 5 W Ogallala. Uprooted tree about 1 foot or larger diamter via social media. |
| Apr 6, 3:15 PM MDT | TSTM WND DMG | 5 W Ogallala, NE | Uprooted tree about 1 foot or larger diamter via social media. |
| Apr 6, 3:15 PM MDT | NON-TSTM WND GST 66 | 4 W Lewellen, NE | PWS-KNELEWEL11 site. |
| Apr 6, 3:17 PM MDT | TSTM WND GST 60 | Broken Bow, NE | |
| Apr 6, 3:17 PM MDT | TSTM WND GST 60 | Broken Bow, NE | |
| Apr 6, 3:17 PM MDT | TSTM WND GST 75 | 2 E Mason City, NE | Spotter estimated wind report. |
| Apr 6, 3:17 PM MDT | TSTM WND GST 75 | 2 E Mason City, NE | Spotter estimated wind report. |
| Apr 6, 3:31 PM MDT | TSTM WND GST 59 | 12.32 Sw Callaway, NE | WL-CALLAWAY12.32SW. |
| Apr 6, 3:31 PM MDT | TSTM WND GST 59 | 12.32 Sw Callaway, NE | WL-CALLAWAY12.32SW. |
| Apr 6, 3:31 PM MDT | TSTM WND GST 59 | 12 Sw Callaway, NE | Corrects previous non-tstm wnd gst report from 12 SW Callaway. Corrects previous tstm wnd gst report from 12 SW Callaway. Corrects previous tstm wnd gst report from 12.32 SW Callaway. WL-CALLAWAY12.32SW. |
| Apr 6, 3:31 PM MDT | TSTM WND GST 59 | 12 Sw Callaway, NE | Corrects previous tstm wnd gst report from 12.32 SW Callaway. WL-CALLAWAY12.32SW. |
| Apr 6, 3:31 PM MDT | NON-TSTM WND GST 59 | 12 Sw Callaway, NE | Corrects previous tstm wnd gst report from 12 SW Callaway. Corrects previous tstm wnd gst report from 12.32 SW Callaway. WL-CALLAWAY12.32SW. |
| Apr 6, 3:35 PM MDT | TSTM WND GST 60 | 3 N Westerville, NE | |
| Apr 6, 3:35 PM MDT | TSTM WND GST 60 | 3 N Westerville, NE | |
| Apr 6, 6:15 PM MDT | NON-TSTM WND GST 61 | 12 S Ewing, NE | PWS-KNEEWING1. |
| Apr 6, 6:52 PM MDT | NON-TSTM WND GST 59 | 5 N Wauneta, NE | Wheeler House site. |
| Apr 6, 6:52 PM MDT | NON-TSTM WND GST 59 | 5 N Wauneta, NE | Wheeler House site. |
| Apr 6, 7:16 PM MDT | NON-TSTM WND GST 70 | Imperial, NE | |
| Apr 6, 7:16 PM MDT | NON-TSTM WND GST 70 | Imperial, NE | |
| Apr 6, 8:03 PM MDT | NON-TSTM WND GST 59 | 4 N Wauneta, NE | PWS KNEWAUNE2 site. |
| Apr 6, 8:03 PM MDT | NON-TSTM WND GST 59 | 4 N Wauneta, NE | PWS KNEWAUNE2 site. |
| Apr 6, 8:27 PM MDT | NON-TSTM WND GST 58 | 12 N Imperial, NE | |
| Apr 6, 8:27 PM MDT | NON-TSTM WND GST 58 | 12 N Imperial, NE | |
| Apr 6, 8:30 PM MDT | NON-TSTM WND GST 59 | 11 N Brule, NE | |
| Apr 6, 8:30 PM MDT | NON-TSTM WND GST 59 | 11 N Brule, NE | |
| Apr 6, 9:16 PM MDT | NON-TSTM WND GST 63 | Ogallala, NE | Home weather station. |
| Apr 6, 9:16 PM MDT | NON-TSTM WND GST 63 | Ogallala, NE | Home weather station. |
| Apr 6, 9:33 PM MDT | NON-TSTM WND GST 59 | 3 Wsw Big Springs, NE | UR489. |
| Apr 6, 9:33 PM MDT | NON-TSTM WND GST 59 | 3 Wsw Big Springs, NE | UR489. |
| Apr 6, 10:35 PM MDT | NON-TSTM WND GST 60 | 2 N Grant, NE | |
| Apr 6, 10:35 PM MDT | NON-TSTM WND GST 60 | 2 N Grant, NE | |
| Apr 6, 10:57 PM MDT | NON-TSTM WND GST 60 | 3 S Stockville, NE | |
| Apr 6, 10:57 PM MDT | NON-TSTM WND GST 60 | 3 S Stockville, NE | |
| Apr 6, 10:57 PM MDT | NON-TSTM WND GST 61 | 3 Wsw Ogallala, NE | |
| Apr 6, 10:57 PM MDT | NON-TSTM WND GST 61 | 3 Wsw Ogallala, NE | |
| Apr 6, 11:01 PM MDT | NON-TSTM WND GST 58 | 1 Sw Lemoyne, NE | |
| Apr 6, 11:01 PM MDT | NON-TSTM WND GST 58 | 1 Sw Lemoyne, NE | |
| Apr 6, 11:17 PM MDT | NON-TSTM WND GST 64 | 3 W Lewellen, NE | |
| Apr 6, 11:17 PM MDT | NON-TSTM WND GST 64 | 3 W Lewellen, NE | |
| Apr 6, 11:51 PM MDT | NON-TSTM WND GST 63 | 11 Sw Stockville, NE | |
| Apr 6, 11:51 PM MDT | NON-TSTM WND GST 63 | 11 Sw Stockville, NE | |
| Apr 7, 1:15 AM MDT | NON-TSTM WND GST 66 | 2 Nnw Grant, NE | |
| Apr 7, 1:15 AM MDT | NON-TSTM WND GST 66 | 2 Nnw Grant, NE | |
| Apr 7, 1:25 AM MDT | NON-TSTM WND GST 58 | 3 Ene Big Springs, NE | |
| Apr 7, 1:25 AM MDT | NON-TSTM WND GST 58 | 3 Ene Big Springs, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS73 KLBF 052005 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 305 PM CDT Fri Apr 5 2024 NEZ004>006-008-009-023>027-094-052115- /O.CAN.KLBF.HW.A.0001.240406T0000Z-240408T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Grant-Hooker-Thomas- Blaine-Loup-Western Cherry- Including the cities of Mullen, Rushville, Hyannis, Valentine, Dunning, Halsey, Merriman, Cody, Brewster, Eli, Purdum, Gordon, Springview, Bassett, Rose, Kilgore, Ainsworth, Thedford, and Taylor 305 PM CDT Fri Apr 5 2024 /205 PM MDT Fri Apr 5 2024/ ...HIGH WIND WATCH IS CANCELLED... Expect wind gusts up to 40 to 50 MPH across portions of north central Nebraska this weekend. Wind gusts are expected to remain below 60 MPH in these areas. $$ NEZ007-010-028-029-060900- /O.UPG.KLBF.HW.A.0001.240406T0000Z-240408T0000Z/ /O.NEW.KLBF.HW.W.0001.240406T1700Z-240407T0300Z/ Boyd-Holt-Garfield-Wheeler- Including the cities of O'Neill, Butte, Atkinson, Bartlett, Spencer, Burwell, Ericson, and Lynch 305 PM CDT Fri Apr 5 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 10 PM CDT SATURDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Boyd, Garfield, Holt, and Wheeler Counties. * WHEN...From noon to 10 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ022-035>038-056>059-069>071-060900- /O.UPG.KLBF.HW.A.0001.240406T0000Z-240408T0000Z/ /O.NEW.KLBF.HW.W.0001.240406T2200Z-240408T0000Z/ Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier- Including the cities of Curtis, Chappell, Imperial, Paxton, Tryon, Lewellen, Ringgold, Broken Bow, Arthur, Big Springs, Champion, Maywood, Stapleton, North Platte, Eustis, Oshkosh, Grant, Enders, Ogallala, Hayes Center, and Wauneta 305 PM CDT Fri Apr 5 2024 /205 PM MDT Fri Apr 5 2024/ ...HIGH WIND WARNING IN EFFECT FROM 5 PM CDT /4 PM MDT/ SATURDAY TO 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. Wind gusts may reach 70 MPH Deuel county. * WHERE...Portions of central, panhandle, southwest, and west central Nebraska. * WHEN...From 5 PM CDT /4 PM MDT/ Saturday to 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ Buttler
5 follow-up statements
151 WWUS73 KLBF 060746 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 246 AM CDT Sat Apr 6 2024 NEZ007-010-028-029-062100- /O.CON.KLBF.HW.W.0001.240406T1700Z-240407T0300Z/ Boyd-Holt-Garfield-Wheeler- Including the cities of Lynch, Burwell, Bartlett, Butte, O'Neill, Atkinson, Ericson, and Spencer 246 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Boyd, Garfield, Holt, and Wheeler Counties. * WHEN...From noon today to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ022-035>038-056>059-069>071-062100- /O.CON.KLBF.HW.W.0001.240406T2200Z-240408T0000Z/ Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier- Including the cities of Ringgold, Grant, Wauneta, Enders, Stapleton, Hayes Center, Maywood, Arthur, Tryon, Curtis, Chappell, Eustis, Oshkosh, Broken Bow, Lewellen, Paxton, North Platte, Imperial, Ogallala, Big Springs, and Champion 246 AM CDT Sat Apr 6 2024 /146 AM MDT Sat Apr 6 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM CDT /4 PM MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of central, panhandle, southwest, and west central Nebraska. * WHEN...From 5 PM CDT /4 PM MDT/ this afternoon to 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ Gomez
149 WWUS73 KLBF 070053 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 753 PM CDT Sat Apr 6 2024 NEZ007-010-028-029-070200- /O.CAN.KLBF.HW.W.0001.000000T0000Z-240407T0300Z/ Boyd-Holt-Garfield-Wheeler- Including the cities of O'Neill, Spencer, Atkinson, Bartlett, Butte, Ericson, Burwell, and Lynch 753 PM CDT Sat Apr 6 2024 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ NEZ022-035>038-056>059-069>071-070900- /O.CON.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/ Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier- Including the cities of Maywood, Enders, Stapleton, Chappell, Eustis, Grant, Tryon, Big Springs, Ogallala, Champion, Curtis, Wauneta, Broken Bow, Paxton, Lewellen, Oshkosh, Imperial, Hayes Center, North Platte, Ringgold, and Arthur 753 PM CDT Sat Apr 6 2024 /653 PM MDT Sat Apr 6 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Portions of central, panhandle, southwest, and west central Nebraska. * WHEN...Until 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ CDC
081 WWUS73 KLBF 070136 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 836 PM CDT Sat Apr 6 2024 NEZ035>038-070245- /O.CAN.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/ Arthur-McPherson-Logan-Custer- Including the cities of Tryon, Stapleton, Broken Bow, Ringgold, and Arthur 836 PM CDT Sat Apr 6 2024 /736 PM MDT Sat Apr 6 2024/ ...HIGH WIND WARNING IS CANCELLED... The threat of high winds in this area has ended. Still, gusts of 45 to 55 mph are predicted overnight and Sunday. $$ NEZ022-056>059-069>071-071100- /O.CON.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/ Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Maywood, Lewellen, Enders, Curtis, Big Springs, Oshkosh, Imperial, Wauneta, Hayes Center, Ogallala, Chappell, Eustis, North Platte, Paxton, Grant, and Champion 836 PM CDT Sat Apr 6 2024 /736 PM MDT Sat Apr 6 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...West winds 30 to 45 mph with gusts of 60 to 70 mph. * WHERE...Deuel, Garden, Chase, Frontier, Hayes, Keith, Lincoln, and Perkins Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ CDC
965 WWUS73 KLBF 072013 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 313 PM CDT Sun Apr 7 2024 NEZ022-056>059-069>071-080000- /O.CON.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/ Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Big Springs, Curtis, Champion, Enders, Maywood, North Platte, Grant, Eustis, Lewellen, Paxton, Wauneta, Chappell, Ogallala, Imperial, Hayes Center, and Oshkosh 313 PM CDT Sun Apr 7 2024 /213 PM MDT Sun Apr 7 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Deuel, Garden, Chase, Frontier, Hayes, Keith, Lincoln, and Perkins Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ CDC
221 WWUS73 KLBF 072353 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 653 PM CDT Sun Apr 7 2024 NEZ022-056>059-069>071-080100- /O.EXP.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/ Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Paxton, Enders, North Platte, Wauneta, Hayes Center, Big Springs, Chappell, Champion, Maywood, Ogallala, Lewellen, Curtis, Imperial, Oshkosh, Eustis, and Grant 653 PM CDT Sun Apr 7 2024 /553 PM MDT Sun Apr 7 2024/ ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... The threat for widespread high winds has ended. However, gusty northwest winds will continue through sunset before weakening overnight. $$ Brown
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Apr 5, 11:44 AM MDT, 2 hours 21 minutes earlier. Its key messages:
- *Strong winds tonight through Sunday, High Wind Watch issued *Near critical fire weather concerns this afternoon *Thunderstorms Saturday, some may be strong to severe *Snow possible Saturday night, little accumulations expected
Area forecast discussion, Apr 5, 11:44 AM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1244 PM CDT Fri Apr 5 2024 .KEY MESSAGES... *Strong winds tonight through Sunday, High Wind Watch issued *Near critical fire weather concerns this afternoon *Thunderstorms Saturday, some may be strong to severe *Snow possible Saturday night, little accumulations expected && .SHORT TERM /THROUGH SUNDAY/... Issued at 355 AM CDT Fri Apr 5 2024 There are several concerns in the short term forecast, high temperatures Saturday, strong winds tonight through Sunday, fire weather concerns today and thunderstorms Saturday. For strong winds starting tonight through Sunday. Winds will start to become strong later this evening into the overnight, starting from the west and spreading east. Forecast soundings show significant winds in the lowest levels, generally below 800 mb, which won't require much mixing in the atmosphere to tap into the strong winds of 25 to 35 mph and gust approaching 60 mph, in fact if the atmosphere is able to mix above the 800mb level it will tap into event stronger winds and we could see the need to increase wind spreads. A High Wind Watch was issued as confidence continues to grow in seeing strong wind speeds and gust approaching High Wind Warning criteria. Most models have signaled a significant increase in winds Friday evening through Sunday, Did trend this forecast with the RAP and the NAM forecast soundings, as felt these were the most likely scenario. One other thing to note is that the High Wind Watch goes in effect this evening for the southeasterly winds around 25 to 35 mph and gust up to 60 mph, then the front will push through and could see a brief lull as the front pushes over the area, however after the front passes winds will increase behind it and also shift direction to the northwest. Winds are expected to remain strong through the day Sunday. Today will be hot, dry and windy, which will lead to critical fire weather concerns this afternoon. The area of most concern will be Fire Weather Zone 210 and southern portions of Fire Weather Zone 204, where highs will reach the low 70s and min RH values will be in the low 20 percent range. Winds will also increase to around 20 to 25 mph in the afternoon. The combination of the warm dry conditions and breezy winds will lead to near critical fire weather concerns. Will need to pay particular attention to any fire that does start today, or Saturday as winds will initially be out of the southeast, but will switch to the northwest when the front pushes through Saturday evening into Sunday. For high temperatures on Saturday, did adjust highs slightly cooler. Models started hinting that the Pacific cold front would move in just a tad quicker than expected across the northwest Sandhills, with the most recent model runs accounting for this and lowering temps quite significantly, around 5 to 7 degrees colder than previous runs. Did make the adjustment to cool temperatures across the north, keeping highs only in the mid 50s for Saturday. As for thunderstorm potential Saturday afternoon and evening. A closed 500 mb low situates itself over the western and central Nebraska Saturday evening, which could give the potential for severe storms and even the potential for cold core tornadoes, can't be ruled out. Although the CAPE values are not rather impressive in the 0 to 3km layer, only around 150 to 300 J/kg with a few pockets greater than 300 J/kg, since these are expected to be more low topped type thunderstorms, it won't take as much CAPE to become a strong to severe thunderstorm. Southeasterly flow will help to bring in moisture ahead of the front as well. Hail and strong winds look to be the main threat but there is also the potential that these low topped thunderstorms could produce a tornado or two. Right now the greatest threat for tornadic development would generally be east of the sfc low in the warm sector, generally for our forecast area this would be portions of the central Sandhills extending eastward. Behind the front temperatures will cool significantly, bringing the potential for a rain/snow mix to briefly all snow in the overnight hours Saturday night into early Sunday as temperatures will hover around freezing. At this time, accumulating snow amounts appear to be light, only a tenth to less than a quarter of an inch snow expected. Will need to monitor however, as temperatures cooling more could result in a longer period of changeover and potential more snow and also could see greater impacts with the strong winds and falling snow reducing visibilities. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Issued at 355 AM CDT Fri Apr 5 2024 As the upper level low moves northeast into the Great Lakes region by mid-week, giving the High Plains region more of a zonal flow, will see temperatures gradually warm up with highs reaching the 60s by Tuesday. Another closed upper level low drops to the south across the four corners region by mid-week. The upper level low is expected to remain mostly in the southern plains, with the subtle trof extending into the High Plains with a low potential for precipitation Wednesday night into Thursday. The low pushes eastward and a ridge builds in from the west by late week with the potential for highs in the 70s by Friday. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1242 PM CDT Fri Apr 5 2024 Strong winds and low-level wind shear will be the main concerns through Saturday morning. Strong south to southeast low-level wind shear develops tonight and continues into Saturday morning. Otherwise mainly just high clouds until Saturday morning when ceilings will begin to lower. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 7 PM CDT /6 PM MDT/ this evening through Sunday evening for NEZ004>010-022>029-035>038-056>059-069>071- 094. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Taylor
Hazardous weather outlook, Apr 5, 10:05 AM MDT, 4 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 1105 AM CDT Fri Apr 5 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-061615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1105 AM CDT Fri Apr 5 2024 /1005 AM MDT Fri Apr 5 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Elevated to near-critical fire weather conditions are expected this afternoon across the region. This is due to the combination of strong southeasterly winds gusting 35 to 45 mph and lowest humidity falling to the 20 to 30 percent range. Any fire starts will be capable of rapid spread and erratic behavior. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. South to southeast winds strengthen by Saturday morning with gusts around 50 mph likely. These winds will likely lead to the threat of strong crosswinds on east west routes, posing a risk of hazardous travel conditions. Thunderstorms are expected to develop by midday Saturday and quickly lift north and east through the afternoon and evening. A few storms may become severe with damaging winds the main threat. An isolated tornado cannot be ruled out. Winds continue to be strong and switch to the northwest Saturday night into Sunday morning. Gusts up to 60 mph possible, mainly for southwest Nebraska into the Panhandle. Rain may possibly mix with or change over to all snow each morning Sunday and Monday. At this time, significant snow accumulation is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:38 AM MDT | High Wind Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 12 hr |
Nearby
High Wind Warnings in Nebraska, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.